Alert archive / Colorado / High Wind Watches in 2019

High Wind Watch 5, NWS Pueblo, CO

November 24, 20195 counties in Colorado

NWS Pueblo, CO issued this high wind watch at Nov 24, 2019, 2:45 PM MST for 5 counties in Colorado. It took effect at Nov 26, 2019, 9:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 24, 2019, 2:45 PM MST (21:45 UTC)
In effect from
Nov 26, 2019, 9:00 AM MST
Expired
Nov 25, 2019, 1:26 PM MST
In force
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 124 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.8 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2019-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2019-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3772 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

643 
WWUS75 KPUB 242145
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
245 PM MST Sun Nov 24 2019

COZ094-099-250545-
/O.NEW.KPUB.HW.A.0005.191126T1600Z-191127T0000Z/
Eastern Las Animas County-Springfield Vicinity/Baca County-
245 PM MST Sun Nov 24 2019

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...Eastern Las Animas and Baca Counties.

* WHEN...From Tuesday morning through Tuesday afternoon.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Widespread power outages may be possible. Travel could be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Strong cross winds, especially on west to
  east highways such as Highways 160 and 350 will cause dangerous
  driving conditions. Those with light weight or high profile 
  vehicles should take extra precautions. In addition there could 
  be areas of blowing snow that may reduce visibilities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
4 follow-up statements
628 
WWUS75 KPUB 250525
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
1025 PM MST Sun Nov 24 2019

COZ094-099-251330-
/O.CON.KPUB.HW.A.0005.191126T1600Z-191127T0000Z/
Eastern Las Animas County-Springfield Vicinity/Baca County-
1025 PM MST Sun Nov 24 2019

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...Eastern Las Animas County and Baca Counties.

* WHEN...From Tuesday morning through Tuesday afternoon.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Strong cross winds, especially on west to
  east highways such as Highways 160 and 350 will cause dangerous
  driving conditions. Those with light weight or high profile
  vehicles should take extra precautions. In addition there could
  be areas of blowing snow that may reduce visibilities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
800 
WWUS75 KPUB 251034
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
334 AM MST Mon Nov 25 2019

COZ093-097-098-251845-
/O.EXA.KPUB.HW.A.0005.191126T1600Z-191127T0000Z/
La Junta Vicinity/Otero County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-
334 AM MST Mon Nov 25 2019

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...La Junta Vicinity/Otero County, Las Animas Vicinity/Bent
  County and Lamar Vicinity/Prowers County. 

* WHEN...From Tuesday morning through Tuesday afternoon.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

COZ094-099-251845-
/O.CON.KPUB.HW.A.0005.191126T1600Z-191127T0000Z/
Eastern Las Animas County-Springfield Vicinity/Baca County-
334 AM MST Mon Nov 25 2019

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...Eastern Las Animas County and Baca County.

* WHEN...From Tuesday morning through Tuesday afternoon.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
593 
WWUS75 KPUB 251901
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
1201 PM MST Mon Nov 25 2019

COZ093-094-097>099-260315-
/O.CON.KPUB.HW.A.0005.191126T1600Z-191127T0000Z/
La Junta Vicinity/Otero County-Eastern Las Animas County-
Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County-
Springfield Vicinity/Baca County-
1201 PM MST Mon Nov 25 2019

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...Eastern Las Animas County and Baca County.

* WHEN...From Tuesday morning through Tuesday afternoon.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
906 
WWUS75 KPUB 252026
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
126 PM MST Mon Nov 25 2019

COZ093-094-097-098-252130-
/O.CAN.KPUB.HW.A.0005.191126T1600Z-191127T0000Z/
La Junta Vicinity/Otero County-Eastern Las Animas County-
Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County-
126 PM MST Mon Nov 25 2019

...HIGH WIND WATCH IS CANCELLED...

Although strong gusty winds are still likely the plains tomorrow,
winds are not expected to reach high wind warning criteria. 

$$

COZ099-260430-
/O.UPG.KPUB.HW.A.0005.191126T1600Z-191127T0000Z/
/O.NEW.KPUB.HW.W.0006.191126T1800Z-191127T0000Z/
Springfield Vicinity/Baca County-
126 PM MST Mon Nov 25 2019

...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 5 PM MST TUESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Springfield Vicinity/Baca County County.

* WHEN...From 11 AM to 5 PM MST Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

Hodanish

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Nov 24, 10:29 AM MST, 4 hours 16 minutes earlier.

Area forecast discussion, Nov 24, 10:29 AM MST, 4 hours 16 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1029 AM MST Sun Nov 24 2019

.UPDATE...
Issued at 1023 AM MST Sun Nov 24 2019

Bumped max temps up for this afternoon along lower ark rvr valley
per current temps trends and obs, along with guidance.

&&

.SHORT TERM...(Today and tonight)
Issued at 351 AM MST Sun Nov 24 2019

Today and Tonight:

Somewhat tricky high temperature forecast this afternoon with recent
snow still in place over the adjacent plains. All of the guidance
seems a bit high, so I subtracted a few degrees from the coolest
guidance. Today should be a bit warmer than yesterday, though. Some
stronger westerly winds are expected over Fremont and Huerfano
Counties, the usual suspects for gap flow winds.

Overnight the winds will be light and the air will be very dry over
the valley floor of the San Luis Valley and upper Rio Grande River
Valley, so expect temperatures below zero in those locations. Low
temperatures over the plains and upper Arkansas River Valley will be
in the upper 20s to low 30s and the mountains will be in the single
digits to teens.

Dry conditions are anticipated throughout the short term forecast
period.

.LONG TERM...(Monday through Saturday)
Issued at 351 AM MST Sun Nov 24 2019

Vigorous upper level trough digs into the Great Basin during the
day on Monday, with surface cyclogenesis over the eastern plains
of CO Monday night as mid level circulation closes off over the
state. Still some variance among the models/ensembles on the
ultimate track of the system through CO, though rough consensus
suggests a track somewhere along I-70, keeping the bulk of the
snow and major impacts over then nrn half of the state. Ahead of
the trough, Monday looks mild and dry, before precip begins to
spread southeast across the mountains Monday night, then snow and
wind develop on the plains Tue morning as low begins to slide
eastward into KS. While snowfall amounts don't look too extreme
over nrn El Paso/Teller Counties, combination of wind and snow
will likely create some fairly difficult driving conditions for
the Tuesday morning commute, and will hoist a winter storm watch
for these areas for Mon night into midday Tue. Fairly strong n-nw
winds currently forecast for the southeast mountains and eastern
plains should limit snowfall in these areas to an inch or two,
though some brief heavy snow/blowing snow may produce some travel
impacts on the plains north of the Arkansas River Tue morning.

System moves east into the central U.S. by late Tue with improving
conditions across srn CO, before deep upper low begins to develop
along the West Coast Tue night into Wed. Srn stream wave and large
area of moisture forecast to move quickly northward out of Mexico
into NM and wrn TX ahead of the main low during the day Wed,
spreading some light rain/snow showers to srn border zones late,
while strengthening swly flow brings heavier snow to the San Juan
mountains, especially in the afternoon. Long duration heavy snow
event looks possible over the swrn mountains into Fri as wrn low
is slow to lift out, while persistent but lighter snow spreads to
most of the remaining high terrain from Thu into Fri. Plenty of
wind across much of the area both days as well, as swly flow
increases. Eventual ejection of the upper low still looks too far
north to produce widespread heavy snow along the I-25 corridor and
eastern plains, though some periods of snow showers will be
possible Fri into Sat as srn end of the low/upper trough slide
east through the region. Gradual clearing and improving weather
then expected over the weekend as low moves into the upper midwest

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1023 AM MST Sun Nov 24 2019

VFR conditions are near certain during the next 24 hours for all 3
taf sites, KPUB, KALS and KCOS. Winds will be diurnally driven
rest of today and tonight. For tomorrow, a cool front will "back
in" to the KCOS and KPUB areas during the morning with winds
becoming light easterly by late morning.

Looking beyond this forecast period, a dynamic weather system will
impact parts of the region starting Monday night with low cigs,
winds and snow, especially for KCOS. This system will last into
Tuesday.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from Monday evening through Tuesday morning
for COZ081-082-084.

&&

UPDATE...Hodanish
SHORT TERM...SKELLY
LONG TERM...PETERSEN
AVIATION...HODANISH
Hazardous weather outlook, Nov 24, 5:38 AM MST, 9 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
538 AM MST Sun Nov 24 2019

COZ058>089-093>099-251245-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
538 AM MST Sun Nov 24 2019

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A weather system will bring snow and wind to the area Monday night
into midday Tuesday, with the heaviest snow and strongest winds
occurring over Teller and El Paso Counties, where 3 to 6 inches of
snowfall will be possible. The combination of snow and strong wind
may create a difficult morning commute Tuesday morning along I-25
over Monument Hill and along Highway 24 between Colorado Springs
and Limon.

Another weather system will then affect the mountains and high
valleys from Wednesday through at least Friday. This storm will
bring heavy snow to the mountains along the Continental Divide,
especially the eastern San Juan and La Garita Mountains, where
two to four feet of snow will be possible between Wednesday
morning and Friday evening. There is still some uncertainty in the
exact track and intensity of this storm system, so continue to
monitor the latest forecasts for updates on this developing
holiday week storm.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

SKELLY/10

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 4:00 AM MSTWinter Storm WatchPUBEl Paso, Fremont, Teller11 hr
Nov 24, 2:54 PM MSTWinter Storm WarningPUBEl Paso, Fremont, Teller50 hr
Nov 24, 2:54 PM MSTWinter Weather AdvisoryPUBAlamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 8 more50 hr

Nearby

High Wind Watches in Colorado, 2019Every high wind watch in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.